Hail, Floyd
- When
- September 24, 4:40 PM CST
- Where
- Floyd County, 3 mi N of Aiken
- Measured
- 1 in hail
- Crop damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.183, -101.500
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Sep 24, 2:40 PM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 340 PM CDT FRI SEP 24 2004 .SHORT TERM... AN ACTIVE SYNOPTIC PATTERN IS DEVELOPING FOR THE SPLNS AS NE-SW ORIENTED SHTWV TROF WITH H250 70+ KT JETMAX CURRENTLY OVER THE NRN PLAINS IS FCST TO DIVE SW AND BECOME A CLOSED LOW AT H5 BY LATE SAT/EARLY SUN. WHILE IN BROAD AGREEMENT...ETA AND GFS SHOW SOME SIGNIFICANT DIFFERENCES WITH THE GFS SHOWING A STRONGER CUTOFF LOW OVER SRN NM NM WHILE THE ETA WEAKER AND FURTHER NE. ETA IS ALSO FASTER WITH SUBSEQUENT MOTION OF THIS SYSTEM THAN THE GFS...OPENING IT UP AND PASSING THE TROF AXIS BY THE SPLNS MON MORN. PREFER THE SLOWER EVOLUTION DEPICTED BY THE GFS FOR THIS TYPE OF CLOSED SYSTEM. MEANWHILE...SCATTERED TSTMS ARE BEGINNING TO DEVELOP ACROSS THE AREA THIS AFTN AS SOME SHTWV ENERGY MOVES IN FROM ERN NM. ETA12 PROGS SHOW MARGINAL INSTABILITY AND SHEAR FOR SVR DVLPMNT ACROSS ERN NM/WRN SPLNS LATE THIS AFTN AND EVE...AND SFC CONVERGENCE SEEMS TO BE MAXIMIZED ACROSS ERN NM. WILL NOT HIGHLIGHT FOR ANY SVR ACTIVITY AS FEEL THAT WEAK LOW-LVL SHEAR AND LIMITED SFC-BASED INSTABILITY IN THE WRN SPLNS WILL KEEP SVR DVLPMNT UNLIKELY/ISOLD. WITH THE LOW FREEZING LVLS AND WEAK SR FLOW...HAIL AND HEAVY RAIN IS A CONCERN...ESPECIALLY IN THE NW COUNTIES WHERE THEY HAVE RECEIVED A LOT OF RAINFALL RECENTLY. WITH THE LOSS OF DAYTIME HTG...EXPECT MOST ACTIVITY TO DIE OUT AFTER SUNSET. BUT WITH 850MB FLOW OUT OF THE EAST AND INCREASING DIV ALFT OUT WEST THE ACTIVITY OVER ERN NM MAY CONTINUE THRU THE NIGHT..POSSIBLY MOVING INTO OUR WRN COUNTIES. SHOULD SEE AN INCREASE IN LOW CLOUDS MOST AREAS OVERNIGHT...WITH THE POSSIBILITY OF PATCHY FOG TOWARD MORNING...ESPECIALLY ON THE CAPROCK. TOMORROW LOOKS SIMILAR TO TODAY. THE SYSTEM SHOULD STILL BE FAR ENOUGH WEST FOR THE BEST LIFT TO REMAIN OVER NM...HOWEVER WITH PLENTY OF MOISTURE AROUND AND WEAKLY CAPPED ENVIRONMENT WE MAY SEE SOME TSTM ACTIVITY...WITH THE CHANCES TAPERING FROM WEST TO EAST. SFC-BASED INSTABILITY SHOULD REMAIN LIMITED WITH EXTENSIVE CLOUD COVER AND COOL NE BL WIND. HIGH TEMPS WILL REMAIN BELOW NORMALS. AS LIFT SPREADS OVER THE AREA SAT EVE WE SHOULD SEE AN INCREASE ACTIVITY CONTINUING ACROSS ERN NM AND SPREADING INTO THE SPLNS. .LONG TERM... UPPER LOW WILL SINK SOUTHWARD INTO SOUTHERN NM SUNDAY WITH COLD POOL/DYNAMICS CONTRIBUTING TO CONVECTION ALONG WITH UPSLOPE FLOW ACROSS THE SOUTHERN HIGH PLAINS. SURFACE HIGH PRESSURE RIDGE WILL BE ENTRENCHED OVER THE AREA...AND STRENGTH OF 850 MB MOIST FLOW LIKELY TO BE A BIG FACTOR IN COVERAGE AND INTENSITY OF DEVELOPING CONVECTION AS INSTABILITY AXIS IS PROGGED TO REMAIN ALONG THE NM BORDER TOWARD SE NM. THUS WENT LIKELY POPS SW WITH POPS TAPERING TO THE NE. MONDAY...DIFFERENCES IN MODELS HANDLING OF THIS SOUTHERN STREAM ENERGY BECOME APPARENT BY 12Z MONDAY WITH GFS HOLDING BACK UPPER LOW ACROSS SRN NM...WHILE ETA WEAKENS LOW AND OPENS UP SYSTEM AS MOVES IT SLOWLY EAST. PREFER GFS SOLUTION AT THIS TIME. REGARDLESS...LIKELY TO SEE AXIS OF DEEPER MOISTURE NEAR THE AREA WITH UPPER TROUGH AXIS FINALLY MOVING EAST OF THE REGION AS NEXT UPPER LOW DIGS SWD ALONG CENTRAL CA COAST. RAIN CHANCES WILL BE DECREASING TUE BUT STILL CHANCE RW/T. LATE IN WEEK...SW UPPER LOW MOVES TO NEAR SAN DIEGO ACCORDING TO GFS WITH DOWNSTREAM SHORTWAVE RIDGE AMPLIFYING OVER OUR AREA...THUS MAINLY DRY...SLIGHTLY WARMER FCST LOOKS IN ORDER LATE IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 52 74 53 73 / 30 40 20 50 TULIA 56 76 56 74 / 20 20 10 40 PLAINVIEW 56 77 56 75 / 20 20 20 40 LEVELLAND 56 76 57 74 / 30 30 20 60 LUBBOCK 56 77 57 75 / 20 20 20 60 BROWNFIELD 57 77 59 74 / 30 30 20 70 CHILDRESS 59 81 60 78 / 10 10 10 30 SPUR 60 79 60 77 / 20 20 10 40 ASPERMONT 61 81 62 79 / 10 10 10 40 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT FRI SEP 24 2004 TXZ021>044-251100- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 600 AM CDT FRI SEP 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Lubbock radar (KLBB), 66 km away, was scanning. The volume nearest the first event began at 22:38 UTC.
2 hail. Local standard time, as filed.
Penny to Golfball sized hail reported by Sheriff's office in Lockney.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421898, 5421899.